Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Factor V111 is high. Taking asprin. Is this okay?

User rating for this question
Excellent
Answered by
Practicing since : 2007
Answered : 1201 Questions
Question
Factor V111 183 high range 60-125. I take asprin a day because i take estrace (horomone for 5 days now to prepare for IVF treatment . Is this ok???
Posted Fri, 15 Nov 2013 in General Health
 
 
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Brief Answer:
Discrete elevation, not necesarily significant

Detailed Answer:
Dear patient,

Thanks for the query. Clotting factor production can indeed be increased by hormones, including estrogens, however, a discrete elevation such as the one mentioned does not necessarily mean a dramatic, increase risk of clot formation; this is always a possible, but rare complication seen with hormonal prescription, and that is likely the reason why your physicians have you on daily aspirin.

I encourage you though to avoid the things that we know are risk factors for clotting: inactivity, long trips of more than 8 hours without moving, and smoking.

Yours truly,

Dr Brenes-Salazar MD
Cardiology
Mayo Clinic MN
Above answer was peer-reviewed by
 
Follow-up: Factor V111 is high. Taking asprin. Is this okay? 4 minutes later
Thank you doctor !!! I was tryingbto read up on this and it is scary to read because is says dvt or pulm embolism. The other physcians here seem tongave answered and made me more concerned . But i also had ptt a d pt and negative. Factor 5 was negative but this factor 8 scares me
 
 
Answered by Dr. Jorge Brenes-Salazar 6 minutes later
Brief Answer:
Would not be as concerned

Detailed Answer:
Dear XXXXXXX

As I mentioned, I think that with hormonal treatments, actually with any treatment in Medicine, there is a risk, but there must also be a benefit. You are being prescribed the medication, expected for a short period of time, during you IVF treatments and quest for conception. As long as you avoid all the things I mentioned, continue to stay active and also take your aspirin, the risk of thrombosis is expected to be very low.


Yours truly,

Dr Brenes-Salazar MD
Cardiology
Mayo Clinic MN
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor